A fast method for solving three-dimensional arbitrarily shaped inclusions in a half space

Kun Zhou, W. Wayne Chen, Leon M Keer*, Q Jane Wang

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

84 Scopus citations

Abstract

This paper presents a fast method for solving the problem of three-dimensional arbitrarily shaped inclusions in an isotropic half space. The solution utilizes the closed-form solution for a cuboidal inclusion in an infinite space by breaking up the arbitrarily shaped inclusions into multiple cuboids. A combination of three-dimensional and two-dimensional fast Fourier transform algorithms is applied to evaluate the solution. Both theoretical estimates and computational tests demonstrate that the present method can achieve significant computational efficiency as well as effective data space reduction. Numerical results are also presented that show the applicability of the method to available solutions for error analysis and to new solutions.

Original languageEnglish (US)
Pages (from-to)885-892
Number of pages8
JournalComputer Methods in Applied Mechanics and Engineering
Volume198
Issue number9-12
DOIs
StatePublished - Feb 15 2009

Keywords

  • Arbitrarily shaped
  • Fast Fourier transform
  • Half space
  • Inclusion

ASJC Scopus subject areas

  • Computational Mechanics
  • Mechanics of Materials
  • Mechanical Engineering
  • Physics and Astronomy(all)
  • Computer Science Applications

Fingerprint Dive into the research topics of 'A fast method for solving three-dimensional arbitrarily shaped inclusions in a half space'. Together they form a unique fingerprint.

Cite this